Format

Send to

Choose Destination
J Pediatr. 1983 Dec;103(6):872-6.

Consumption coagulopathy associated with systemic juvenile rheumatoid arthritis.

Abstract

A coagulopathy resembling disseminated intravascular coagulation may occur in systemic juvenile rheumatoid arthritis. We have seen this in seven patients with three different circumstances of disease activity or drug treatment. In one patient, a coagulopathy was not associated with drug therapy, and required corticosteroid therapy for control. A second group of patients was receiving orally nonsteroidal anti-inflammatory drugs during an acute flare-up of disease associated with low serum albumin concentrations. Coagulopathy in these patients may be a result of reduced vascular endothelial cell cyclooxygenase activity secondary to increased levels of unbound nonsteroidal anti-inflammatory drug. In these children, corticosteroid therapy was required for control. A third form of coagulopathy was seen in patients receiving a second injection of aurothiomalate. This form appears to be idiosyncratic, self-limiting, and relatively benign.

PMID:
6644421
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center